contraceptive-icon

Depo-Provera injection

(140)

Injection

Depo-Provera injection reviews

(0)


Lowdown user
39 years old
17th Feb 22

I took the depo shot once. The hot flashes and crazy night sweats were comparable to menopause. My pillow would be soaked in sweat in the morning. I took depo to prevent pregnancy for a short period of time after my 2nd child. It took 2.5 years to conceive our 3rd after just 1 shot, whereas my other 3 pregnancies were extremely easy to conceive.

Read more 
Lowdown user
37 years old
16th Feb 22

Was on depo for about 3 years following being on the combined pill for 15 years. The doctor would no longer prescribe the injection to me as they said I'd need a break. I had no periods while taking the injection, which was great! Also, no other side effects except no sex drive.

Read more 
Lowdown user
23 years old
31st Jan 22

Came off this during covid and noticed positive changes increased sex drive weight loss and since going back on had nausea and headaches around injection with all weight going back on and back to vaginal dryness and low sex drive so decided to come off for good

Read more 
Lowdown user
28 years old
9th Jan 22

Ok so the contraception was ok for me. I gained a healthy weight (which for me is something that I’ve been trying to do for the longest time). I didn’t have to worry about buying pads every month, neither had to worry about getting pregnant. However the side effects weren’t worth it,the migraines still happened,the back aches were still happening and on occasion she would be dry. I am no longer on it now as I didn’t want to be on it for any longer than year just because it can effect your fertility,I’m still waiting on a period (haven’t had a period in 2 years) and boobs have become very tender since I’ve stopped. The risks of the injection causing brittle bones was a major factor as to why I stopped getting it too.

Read more 
Lowdown user
27 years old
7th Jan 22

I was choosing not to pay attention to the side effects of the shot, what a mistake. While sex was nice without having to care about a condom, my sex drive was much lower. There is no point in birth control when you don't want to have sex. I had constant bleeding during the whole period I was on the shot and I gained 10 kilos. I hate it because I had a very stable weight my whole life and now my body changed completely and has stretch marks. 2,5 months after I stopped getting injections my periods are not there at all (which is not too bad for me) and the extra weight doesn't go away at all. While the injection is very simple in terms of use, side effects are not worth it. I regret getting it.

Read more 
Lowdown user
43 years old
7th Jan 22

I had two injections of depo. I had spotting daily for the entire time I was on it. I gained weight, was very depressed, and lost libido. It was my worst experience.

Read more 
Lowdown user
29 years old
5th Jan 22

I was on this most of my adult life as I was worried about the inconsistency of the pill as different GPS advised different things. However I’ve realised since stopping that it had made me very dry (sex has been painful for years) and low libido. So I’ve moved to condoms.

Read more 
Lowdown user
25 years old
22nd Nov 21

Best contraception I have ever been on, I've struggled to find one that agreed with me as much as this, but it can only be used for up to 3 years as it has increased risk of osteoporosis and breast cancer after that. I lost weight, felt very stable and my mood wasn't impacted. Yes, there were 'fuzzy' days where you felt moody and knew yourself you were being a bit overly sensitive to things, but that came and went like PMS. No periods for 3 years and my sex drive and skin was great.

Read more 
Lowdown user
31 years old
7th Nov 21

Gyno recommended this for my unbearable period pain last year. I feel stupid for not researching it first. I can truly say it was the most horrific experience I've ever had. I only had the one injection but it has taken the better part of a year to be getting very slowly back to normal from the experience. I had headaches every day. Not severe but not mild either. I had extreme nausea and on several occasions was not even able to drink a sip of water for 1-3 days at a time. Though initially it seemed my periods had stopped it suddenly started again and continued non stop for over 100 days. In that time I became very anemic and dizzy all the time. I ended up passing out in public which was extremely embarassing. I had absolutely no energy whatsoever. I really struggled to so much as get out of bed. Going up and down the stairs felt like climbing a mountain. I had unbearable hot flashes and would go hot then cold then hot again. I struggled to think or concentrate a lot of the time. I had weird rib pain that became unbearable at points. I started to have hair fall out to an excessive and abnormal degree (thankfully this stopped once I came off of depo) Nearing the end of the 3 months I ended up with 2 blood clots (just under 2 weeks apart and in different locations). After the 3 months I assumed things would start going back to normal. Some did but the headaches, nausea and hot flashes got even worse. It took another 3 months or so for things to gradually start to get back to normal. The headaches and nausea have been the slowest to improve. Being on depo was truly the most horrific type of torture I could imagine. I wouldn't touch it again for anything. It's made me afraid to try anything else.

Read more 
Lowdown user
27th Sep 21

I was on the injection for just over 3 years. I had a really good experience for the first year other than I noticed that I had a reduced sex drive. After 2-3 years I ended up with painful and lumpy breasts and was referred to the breast clinic where thankfully everything was fine but they advised I stopped having the injection.

Read more